Side effects of Pred

Hi everyone

Do any of you get a racing heart as a side effect of pred. I have been suffering from these for 3 days now and am a bit concerned. I was suffering from high blood pressure but it had started to come down so my GP took me of my tablets a couple of months ago. I'm wondering if I need to get this urgently checked out or wait till next week and see my GP. Hope you all good. Thanks

5 Replies

oldestnewest
  • Palpatations are a side effect of pred, my rheumy seemed to think that a lot of people get it, although I did not. He also told me to cut out salt to ensure that my blood pressure did not increase. When you see your GP tell them about all the side effects you get.

  • Thx for getting back to me. I have def being getting palpitations. I think i need to see the doctor again was just wondering if I need to get myself to casualty (I know an over reaction lol).

  • Yes Nicky it is a side effect of pred. I had them and it eventually turned out to be atrial fibrillation due to the autoimmune part of the PMR - not to pred at all as I'd had them long before being given pred but after PMR started.

    IF you were to have a long episode - more than just a few minutes and you felt unwell or had pain/crushing chest sensation etc with it then yes, go to A&E. My GP told me to dial 999 if I had such an episode which I thought was a bit OTT but thinking about it there is some sense - paramedics carry an ECG machine, the only way of diagnosing it properly (there are several sorts of arrythmia) and if they arrive during the episode they'll get a tracing.

    "I was suffering from high blood pressure but it had started to come down so my GP took me of my tablets" - er, it didn't occur to them that your BP was coming down BECAUSE of the tablets? They aren't curing the cause - they are managing the symptom. If you have a history of raised BP that should be checked regularly by your GP (nurse, pharmacy) while you are on steroids because they can also cause changes in BP. Sometimes it falls - because the inflammation was causing the increase in BP because the arteries are narrowed and that raises the pressure created as the heart tries to push blood through narrower than usual vessels.

    So - off to the GP next week! Again!

  • Jesus things get better and better lol

  • Nicky I do get palataions along side flushing and a cold clammy to touch , I believe it's the medication as I can go months with out any and if I'm reducing steroids it can sometimes rear its ugly head. Initially went to doctors who sent me for ECG and various tests which all proved my heart was ok. Promo says it could be arterial fib due to PMR and that seems a strong possibility for me , but my rhmy doesn't think I've got PRm . I'm seeing another Rhmy in December and still trying to reduce in the mean time so like you a little lost but speak to your doctor as I believe we're all individual and different . Try not to panic as that can make things worse , try take your mind of it and do something and I'm sure it will pass. Hope this helps x

You may also like...